News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: Am I diabetic or pre-diabetic?


 Hwdintersection - Sun Aug 31, 2008 11:34 pm

Hello,

My endocrinologist thinks I am diabetic based on these test results and prescribed Metformin.

Glycosylated Hemoglobin 5.8
Fasting glucose 90

At the time I weighed 175, and am 5ft4. I have since started running 30 minutes 5 days a week, and now weigh 162. I have not yet started Metformin and will soon take those above tests again.

Do you think I am diabetic or pre-diabetic based on these results? Thank you.

Additionally I am hypothyroid and am on Synthroid 75 mg. I have hypopituarism but was not approved for Gentropin.
 John Kenyon, CNA - Sat Sep 06, 2008 11:42 pm

User avatar Hello-

I'm sorry, but are you certain the results you included are correct? There is nothing there to suggest diabetes at all if those numbers are right, let alone to start you on metformin. I am deeply puzzled by this. Your hemoglobin is within normal limits and your fasting glucose on the low side of normal. This wouldn't even qualify as pre-diabetes.

Good work with the exercise program. I just don't understand the doctor putting you on diabetic medication when your numbers are so completely normal.

Please stay in touch.
 Hwdintersection - Sun Sep 07, 2008 1:21 am

Thank you for your response!

Those numbers are correct.. Having done my own research, I questioned my doctor's diagnosis. I know that 90 glucose fasting is normal and I just wanted to see what another professional's opinion is. My friend, a pediatrician, also confirmed my numbers are within the normal range.

:-)
 John Kenyon, CNA - Tue Sep 09, 2008 8:05 pm

User avatar I'm glad you've ascertained this is an erroneous diagnosis. Taking an antidiabetic medication when your glucose is already fine could cause hypoglycemia and bring on a whole bunch of problems you don't need, especially when everything is fine. Strange!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here